Tinnitus & Hyperacusis Came Back with a Vengeance

Discussion in 'Support' started by RobertS, Aug 11, 2016.

tinnitus forum
    1. RobertS

      RobertS Member

      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      loss of hearing in upper frequencies
      Hi all,

      I'm completely deaf in my right ear (from birth) but my left ear was just fine until May 2016 when I started to lose my hearing in the upper frequencies (above 4000).
      I have no idea why... there was no acoustic trauma or anything I can recall.
      Along with the hearing loss, an awful Tinnitus started to set in.
      I was a complete wreck for two weeks and could barely sleep.
      One of the ENT doctors I saw eventually sent me to get steroids treatment which worked great and after 3 weeks my hearing went back to being almost normal.
      My Tinnitus even lowered in volume a little and I started to get back with my life.

      However, about 5-7 days ago, I started to feel like something was not right with my hearing once more..
      Sure enough, after another hearing test, the upper frequencies are dropping again!

      Maybe it's just psychological but my T seems even louder then it used to be when it all started.
      to top it all off, it seems I have also developed hyperacusis!
      A door slamming or my dog barking makes me cringe in discomfort...

      I have another appointment with the same ENT doctor tomorrow.
      I'm not too happy about getting another round of steroids but I'll try anything if it helps.

      Can anyone with both T & H give me some advice on how to deal with the two tormentors ?
       
    2. RobertS

      RobertS Member

      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      loss of hearing in upper frequencies
      Well, I'm back to another round of corticosteroid treatment.
      The doctor said that since I only have one working ear then we should not waste any more time and it's still worth a shot. (even though I've already had this treatment before...)
      I'm hoping this will help me recover some of my damaged hearing again.

      The last week has been a major setback in my habituation to T... especially with the addition on H to the mix...
      Has anyone here had multiple steroid treatments and can comment about the effectiveness?
       
    3. GregCA
      Frustrated

      GregCA Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      My neurotologist says he typically does intratympanic injections 3 times, spread apart by about 1 week each. He says that seems to be what works best in his experience.
       
    4. RobertS

      RobertS Member

      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      loss of hearing in upper frequencies
      Well, for now I'm still taking corticosteroids via pills.
      It seems to be helping a little with my hearing damage but the H is still here and the T is as loud as it has ever been.
      I'm not sleeping well either but I'm hoping things will get better by the end of the treatment.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.